[Skip to Content]
[Skip to Content Landing]
Article
March 1984

Complex Visual Hallucinations and Cyclosporine

Arch Neurol. 1984;41(3):329-330. doi:10.1001/archneur.1984.04050150111026
Abstract

• Insidious loss of visual acuity and simultaneous onset of complex visual hallucinations were observed in a patient with acute lymphoblastic leukemia who had recently received bone marrow transplantation and was being treated with prednisone and cyclosporine to suppress graft-v-host disease. Problems with visual acuity and visual hallucinations spontaneously ameliorated with reduction and termination of cyclosporine treatment. The complex visual hallucinations caused considerable psychological distress for the patient. These hallucinatory phenomena were placed within the framework of loss of control and decreased competence, often experienced by children with chronic illness. Recommendations for prompt therapeutic intervention were made.

×